Some of the less common side effects are, mood or mental changes, including aggression, agitation, apathy, irritability, and mental depression. I have also read reviews from people taking Topiramate 100mgs, some taking lower doses, stating that Topiramate has caused a negative change in their mood. Some changes were mild, while others stated the changes were drastic. Its also stated with Topiramate that some side effects can slowly go away over time. If they don't go away, DO NOT stop taking it! It can cause dangerous side effects when suddenly stopped. I take Topiramate, and don't get mood swings, But, everyone will react differently, hang in there, and don't give up! Talking with your doctor about an alternative medication, can be good, because there are other medications, with similar indications to Topiramate, that you could respond to very well. In the mean time, mentioning to friends and family that your trying a new medicine, and it's causing changes in your mood, will help them , but help you to not worry or stress while being around them. I hope this helps, and finds you well!
Personally, I do not think so. It made me feel a whole lot better and a whole lot more like me. Even my husband who hates when I take medicine, he now understands that it really can help those in need. I was in need for Topamax and it's treatment.
- Topiramate Information for Consumers
- Topiramate Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topiramate (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Jun 2014 • 2 answers
Updated 29 Jun 2016 • 3 answers
Updated 5 May 2017 • 1 answer
Updated 16 Aug 2016 • 1 answer
Updated 13 Aug 2018 • 4 answers